MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3507130MC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Autoimmune Disorder (1732); Capsular Contracture (1761)
Date of Event 05/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 82-year old caucasian female patient underwent breast augmentation revision with two 130cc mentor memorygel breast implants.Post-operatively, the patient was diagnosed, via physical examination, with right breast capsular contracture (baker grade iii).In addition, the patient also suffered thyroid issues, autoimmune issues, hair thinning, and raynaud¿s phenomenon.As a result, the patient underwent breast implant removal surgery on the right breast on august 30, 2022.This medwatch form is for the right breast prosthesis.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture, autoimmune disorder.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2022, the mentor failure analysis lab received the device for evaluation.On (b)(6) 2022, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During visual evaluation, no apparent damage or visual anomalies were observed on the sm mod classic gel, 130cc returned device.The lay community, the popular press and medical literature has raised the possibility that there may be an association between certain immunological-based diseases and silicone implants.The diseases most commonly mentioned include scleroderma, rheumatoid arthritis and syndromes which mimic systemic lupus erythematosus.Available information does not permit precise quantification of risk.Neurological problems have been reported in a small number of breast implant patients who also exhibit immunological symptoms.Mentor has completed extensive biocompatibility studies on the polymer materials used in manufacture and finished devices.None of these studies have shown any indication of inducing immune responses.Studies on carcinogenicity, mutagenicity, hemolysis, dna transfers, responses to particulate formation, etc.Have all shown these materials to be safe.Evidence suggests that such diseases or conditions are no more common in women with breast implants than in women without implants.Concern over the association of breast implants to the development of autoimmune or connective tissue diseases, such as lupus, scleroderma, or rheumatoid arthritis, was raised because of cases reported in literature with small numbers of women with implants.Scientific expert panels and literature reports have found no evidence of a consistent pattern of signs and symptoms associated with these diseases in women with breast implants.Additionally, having rheumatological signs and symptoms does not necessarily mean a patient has a connective tissue disorder or autoimmune disease.Per the fda¿s ¿update on the safety of silicone gel-filled breast implants¿ published in june 2011, ¿there is no apparent association between silicone gel-filled breast implants and connective tissue disease, breast cancer, or reproductive problems.¿ furthermore, the institute of medicine (iom) of the national academy of science released a final report stating ¿a review of seventeen epidemiological reports of connective tissue disease in women with breast implants was remarkable for its consistency in finding no elevated risks or odds ratio for an association of implants with disease¿there is no evidence that silicone implants are responsible for any major diseases of the whole body.Women are exposed to silicone constantly in their daily lives.There is no plausible evidence of a novel autoimmune disease caused by implants.¿ based on these reports, pe is unable to confirm that the reported complaints are device related; however, mentor continues to include extensive discussions on alleged silicone responses in its product insert data sheets so that the patient and physician are fully informed of any potential risks.Mentor believes its current controls are adequate.Additionally, trends for all complaints of systemic disease and/or responses will continue to be monitored by mentor quality assurance.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
michelleann garcia
3041 skyway circle north
irving, TX 75038
646591-7981
MDR Report Key15382585
Report Number1645337-2022-10549
Device Sequence Number5797497
Product Code FTR
UDI-Device Identifier00081317004066
UDI-Public00081317004066
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/13/2023
Device Model Number3507130MC
Device Catalogue Number3507130MC
Device Lot Number7630430
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer11/11/2022
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date11/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite